Alert archive / Louisiana / River Flood Warnings in 2013

River Flood Warning 2, NWS Jackson, MS

January 10, 2013Madison Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Jan 10, 2013, 10:02 AM CST for Madison Parish, Louisiana. It took effect at Jan 11, 2013, 4:17 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2013, 10:02 AM CST (16:02 UTC)
In effect from
Jan 11, 2013, 4:17 AM CST
Expired
Jan 11, 2013, 11:02 AM CST
In force
7 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tensas River at Tendal (TDGL1). The gauge peaked at 25.36 ft at Jan 12, 2013, 11:00 AM CST.

actionminormoderatemajor15202501/1001/1101/12
Action stage
24 ft
Minor stage
25 ft
Moderate stage
26 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WGUS44 KJAN 101602
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1002 AM CST THU JAN 10 2013


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
  BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

LAC065-112202-
/O.NEW.KJAN.FL.W.0002.130111T0345Z-130113T0000Z/
/TDGL1.1.ER.130111T0345Z.130111T1200Z.130112T0900Z.NO/
1002 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TENSAS RIVER AT TENDAL
* FROM THIS EVENING TO SATURDAY EVENING.
* AT  6:00 AM THURSDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  WILL CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 25.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  FARMLAND BECOME INUNDATED.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

TENSAS RIVER
TENDAL         25  19.8 THU 06 AM  25.5  24.9  23.6  25.5 12 PM 01/11

$$

LAC041-112201-
/O.NEW.KJAN.FL.W.0003.130111T0506Z-000000T0000Z/
/NECL1.1.ER.130111T0506Z.130113T0600Z.000000T0000Z.NO/
1002 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOEUF RIVER NEAR FORT NECESSITY
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT  9:00 AM THURSDAY THE STAGE WAS 44.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  WILL CONTINUE TO RISE TO NEAR 54.8 FEET BY SUNDAY MORNING.
* IMPACT...AT 55.0 FEET...SEVERAL THOUSAND ACRES OF FARM AND 
  AGRICULTURAL LAND ARE INUNDATED.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
  LAND IS OCCURRING ALONG AND NEAR THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

BOEUF RIVER
FORT NECESSITY 50  44.7 THU 09 AM  52.0  54.4  54.8  54.8 06 AM 01/13

$$
2 follow-up statements
531 
WGUS84 KJAN 110156
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
756 PM CST THU JAN 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...

  TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH 
  BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

LAC065-120756-
/O.EXT.KJAN.FL.W.0002.130111T1017Z-130113T0500Z/
/TDGL1.1.ER.130111T1017Z.130111T1800Z.130112T1400Z.NO/
756 PM CST THU JAN 10 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE TENSAS RIVER AT TENDAL
* FROM LATE TONIGHT TO SATURDAY EVENING.
* AT 6:00 PM THURSDAY THE STAGE WAS 23.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 25.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  FARMLAND BECOME INUNDATED.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

TENSAS RIVER
TENDAL         25  23.9 THU 06 PM  25.2  25.1  24.0  25.5 12 PM 01/11

$$

LAC041-120756-
/O.EXT.KJAN.FL.W.0003.130111T1305Z-000000T0000Z/
/NECL1.1.ER.130111T1305Z.130113T1200Z.000000T0000Z.NO/
756 PM CST THU JAN 10 2013


THE FLOOD WARNING CONTINUES FOR
  THE BOEUF RIVER NEAR FORT NECESSITY
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 7:00 PM THURSDAY THE STAGE WAS 47.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 54.8 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 55.0 FEET...SEVERAL THOUSAND ACRES OF FARM AND 
  AGRICULTURAL LAND ARE INUNDATED.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

BOEUF RIVER
FORT NECESSITY 50  47.7 THU 07 PM  49.8  53.3  54.8  54.8 06 AM 01/13

$$
570 
WGUS84 KJAN 111702
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1102 AM CST FRI JAN 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN LOUISIANA...
 
  TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS FOR ALL SITES.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

LAC065-111732-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-130113T0500Z/
/TDGL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1102 AM CST FRI JAN 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TENSAS RIVER AT TENDAL.
* AT 10:00 AM FRIDAY THE STAGE WAS 24.2 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.2 FEET THIS
  AFTERNOON.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

TENSAS RIVER
TENDAL         25  24.2 FRI 10 AM  23.0  20.7  22.4    FALLING

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 10, 5:07 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 10, 5:07 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013

.DISCUSSION...

FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...

THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.

ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.

LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/

SATURDAY THROUGH WEDNESDAY...

FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY.  A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.

MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.

AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.

AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  56  73  63 /  93  66  27  65
MERIDIAN      73  61  74  64 /  57  74  46  65
VICKSBURG     74  52  73  61 /  96  51  15  64
HATTIESBURG   74  61  76  63 /  96  65  42  31
NATCHEZ       74  53  74  64 /  98  43  19  62
GREENVILLE    73  51  72  58 /  98  70   9  56
GREENWOOD     73  56  72  63 /  90  85  15  61

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
     072>074.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...NONE.

&&
Hazardous weather outlook, Jan 10, 6:18 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CST THU JAN 10 2013

LAZ007>009-015-016-023>026-MSZ040-041-047-053>066-072>074-111230-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HEAVY RAINFALL COULD LEAD TO FLASH FLOODING TODAY. PLEASE
REFERENCE THE FLASH FLOOD WATCH FOR MORE DETAILS.

THERE IS A LOW RISK FOR SEVERE WEATHER...PARTICULARLY ALONG AND SOUTH
OF THE HIGHWAY 84 CORRIDOR WHERE INSTABILITY AND THUNDERSTORM
POTENTIAL IS GREATEST. STRONG WIND SHEAR IS CREATING AN ENVIRONMENT
FAVORABLE FOR STORMS TO PRODUCE DAMAGING WIND GUSTS AND PERHAPS
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY.

MSZ026>033-036>039-042>046-048>052-111230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL COULD CAUSE MINOR FLOODING LATER TODAY...AND THERE
WILL BE A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AS WE GO
INTO THE AFTERNOON HOURS. STORMS WILL BE CAPABLE OF A PRODUCING 50 TO
60 MPH WIND GUSTS...AND A TORNADO CANNOT BE RULED OUT. THE RISK FOR
HEAVY RAINFALL AND SEVERE WEATHER WILL BE GREATER AS YOU GO FARTHER
SOUTH INTO SOUTHERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY TODAY.

ARZ074-075-MSZ018-019-025-034-035-111230-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL LEAD TO MINOR FLOODING TODAY AND PERHAPS
LOCALIZED FLASH FLOODING. THERE WILL ALSO BE A POTENTIAL FOR A FEW
STRONG TO SEVERE THUNDERSTORMS AS WE GO INTO THE AFTERNOON HOURS.
STORMS WILL BE CAPABLE OF A PRODUCING 50 TO 60 MPH WIND GUSTS...AND A
TORNADO CANNOT BE RULED OUT. THE RISK FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL GENERALLY BE GREATER AS YOU GO FARTHER SOUTH INTO
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Jan 10, 8:31 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     TSTM WND DMG     1 SE PORT GIBSON        31.94N 90.97W
01/10/2013                   CLAIBORNE          MS   LAW ENFORCEMENT

            TREES DOWN ALONG NATCHEZ TRACE PARKWAY AND HWY 547.

&&

AWEBER
Local storm report, Jan 10, 8:34 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
01/10/2013                   ADAMS              MS   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE AND SEVERAL MUD SLIDES.

&&

AWEBER
Local storm report, Jan 10, 8:47 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      CLAYTON                 31.72N 91.54W
01/10/2013                   CONCORDIA          LA   CO-OP OBSERVER

            7.20 INCHES OF RAIN RECORDED IN 24 HOUR PERIOD. HOUSES
            HAVE BEEN REPORTED WITH WATER STANDING IN THEM.

&&

AWEBER
Local storm report, Jan 10, 9:02 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      ANGUILLA                32.97N 90.83W
01/10/2013                   SHARKEY            MS   LAW ENFORCEMENT

            MINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER
            TOUCHING THEIR HOMES.

&&

AWEBER
Local storm report, Jan 10, 9:13 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLASH FLOOD      ST. JOSEPH              31.92N 91.24W
01/10/2013                   TENSAS             LA   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS THE PARISH

&&
Local storm report, Jan 10, 9:14 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      TALLULAH                32.41N 91.19W
01/10/2013                   MADISON            LA   NEWSPAPER

            MADISON PARISH SCHOOLS ARE CLOSING EARLY DUE TO EXCESSIVE
            RAINFALL AND WATER STANDING OVER THE ROADS AT THIS TIME.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:57 PM CSTSpecial Weather StatementJANCatahoula, Concordia, Franklin, Richland43 min
Jan 9, 11:48 PM CSTFlash Flood WarningJANCatahoula, Concordia3 hr
Jan 10, 2:46 AM CSTFlash Flood WarningJANCatahoula, Concordia, Franklin, Richland, Tensas7 hr
Jan 10, 5:34 AM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas6 hr
Jan 10, 6:23 AM CSTSpecial Weather StatementJANConcordia42 min
Jan 10, 6:31 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll3 hr
Jan 10, 6:45 AM CSTTornado WarningJANConcordia45 min
Jan 10, 7:56 AM CSTSpecial Weather StatementJANMadison29 min
Jan 10, 9:14 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll3 hr
Jan 10, 9:46 AM CSTFlash Flood WarningJANCatahoula, Concordia, Franklin, Tensas3 hr
Jan 10, 10:02 AM CSTRiver Flood WarningJANFranklin13 days
Jan 10, 11:29 AM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Tensas2 hr
Jan 10, 12:09 PM CSTAreal Flood WarningJANMorehouse, Richland, West Carroll3 hr
Jan 10, 12:42 PM CSTAreal Flood WarningJANCatahoula, Concordia, Franklin, Tensas6 hr
Jan 10, 1:22 PM CSTAreal Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas6 hr

Nearby

River Flood Warnings in Louisiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.